When it is no longer just fatigue and drug side effects
For over seven years I carried on, living with cancer but looking fairly normal to outsiders. There was always fatigue and the side effect du jour, but I lived my life. Then the cancer took a very nasty turn. Suddenly it went to the peritoneum, clogging up my system and through that snatching away without warning most of my normal stage iv life. I have a G-tube to drain the stomach, and a nephrostomy bag. My stomach is bloated, my mouth is dry. I am emaciated and weak. When I look in the mirror I am horrified at how skin and bones I am. All my nutrition is delivered through a PICC line for about 18 hours per day. I am living in limbo, waiting to see if Enhertu will beat back the cancer.
So even on the stage iv forum my situation is different. And lonely. I cannot eat food, take a real shower, wear my regular clothes, go for a walk, work in my garden, maintain my home. All I have right now are visits with family or friends, sitting in the garden, watching shows or reading, and consuming tea, juice, and popsicles (which just go out the tube).
Will my new treatment give me back anything? Will I get another year or so? I struggle to find the motivation to get up in the morning. But for my loved ones I am giving the new drug a try. But this is no way to live.
Can anyone relate?